MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-20
Medical Device Problem Codes Unintended Movement (3026); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline tip failed to open and dislodged.The patient was undergoing surgery for treatment of an ophthalmic artery segment aneurysm with a max diameter of 5 mm and a 4 mm neck diameter.The landing zone was 4.9 mm distally and 5 mm proximally.It was noted the patient's vessel tortuosity was minimal.Dual antiplatelet therapy (dapt) was administered.The angiographic result post procedure was blood stagnation within the aneurysm.It was reported that after the stent microcatheter was positioned, ped2-500-20 stent was selected.Upon delivery to the target site, an attempt was made to deploy the pipeline stent; however, the tip failed to open.It was retrieved and a second deployment attempt was made, but it again failed to open.It was then retracted to the planned anchoring position, yet remained undeployable.Upon continuing the deployment attempt, the stent dislodged; consequently, the stent was withdrawn, replaced with a new one, and the procedure was successfully completed.The pipeline was not used for an indication that is not approved (off-label).The pipeline and accessory devices were prepared as indicated in the instructions for use (ifu).There were no patient symptoms or complications associated with this event.Ancillary devices include a ton-bridge medical 5f 115 guide catheter, a navien guide catheter, and a phenom 27 microcatheter.
 
Additional Manufacturer Narrative
H3 product analysis: document used: n/a.As found condition (condition of returned device): a pipeline flex embolization device was returned for analysis within a shipping box and within a sealed biohazard pouch.Visual inspection/damage location details: the pipeline pushwire was found to be bent at ~110.5cm and at ~113.4cm from proximal end.The hypotube was found to be stretched with ptfe pulled back.The proximal bumper, re-sheathing marker and re-sheathing pad were found to be intact.The dps sleeves appeared to be in good condition.The tip coil was found to be damaged.Due to the condition in which the braid was returned the proximal and distal ends were unable to be determined.Braid end 1 was found to be opened and frayed.Braid end 2 was found to be opened and frayed.No other anomalies observed.Testing/analysis (including sem reports): n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿movement during deployment¿ was unable to be confirmed.It is possible the cause for ¿movement during deployment¿ is due to poor braid placement and/or wall apposition.However, the root cause could not be determined.Based on the device analysis and reported information, the customer¿s report of ¿failure/incomplete open distal¿ was unable to be confirmed as both braid ends were found to be open.Possible causes of failure include damaged braid, or user deploys braid in vessel bend.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the lesion was a saccular aneurysm of the right ophthalmic artery segment.The pipeline failed to open at the distal section and was not placed in a bend when it failed to open.Some additional steps taken in an attempt to open the pipeline were retrievement and redeployment.The tip end did not open sufficiently, resulting in inadequate anchoring was deemed a contributing factor for the movement/dislodgment.Multiple devices were not being used when the movement occurred.There was not any friction or difficulty during delivery or positioning during the process.The pipeline was not implanted at the intended location and jumped during the deployment.The catheter tip was withdrawn during deployment and any cause or contributing factors to the tip failure to open were not determined.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24687491
Report Number2029214-2026-00514
Device Sequence Number10004180
Product Code OUT
UDI-Device Identifier00763000449568
UDI-Public(01)00763000449568(17)281020(10)D074685
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-20
Device Catalogue NumberPED2-500-20
Device Lot NumberD074685
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown